Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 370, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 1, 2004, 11:46 PM CST for Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 11:46 PM CST (05:46 UTC)
- Expired
- Nov 2, 2004, 12:15 AM CST
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 020546 SVRTUL OKC143-020615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1144 PM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1215 AM CST * AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF DOWNTOWN TULSA...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND BROKEN ARROW. GOLFBALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM DURING THE PAST HOUR. ALTHOUGH STORM INTENSITY HAS WEAKENED SOME SINCE THEN...THE STORM REMAINS CAPABLE OF PRODUCING LARGE HAIL AND ALSO DAMAGING WINDS AS IT MOVES ACROSS THE CITY OF TULSA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3619 9611 3602 9606 3603 9574 3626 9578 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 9:17 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 1, 9:17 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 917 PM CST MON NOV 1 2004 COLD FRONT IS CURRENTLY NEAR A KCNU-KSWO-KSPS LINE. SHOWERS AND THUNDERSTORMS ARE CONTINUING IN THE VICINITY OF THIS BOUNDARY THIS EVENING. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ACROSS THE FORECAST AREA OVERNIGHT AS THE COLD FRONT SLOWLY MOVES TO THE SOUTHEAST ACROSS THE AREA. THE COLD FRONT IS EXPECTED TO BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS BY SUNRISE TUESDAY. WILL MAKE SOME ADJUSTMENTS TO THE POP GRIDS TO INDICATE THAT THE GREATEST CHANCES WILL BE AFTER MIDNIGHT. WILL NOT MAKE ANY OTHER CHANGES TO THE FORECAST AT THIS TIME. FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Nov 1, 12:30 PM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CST MON NOV 1 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1230 PM CST MON NOV 1 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY TONIGHT. DISCUSSION... MOST OF THE HEAVY RAIN HAS PUSHED EAST OF THE FORECAST AREA AND THE THREAT OF WIDE SPREAD HEAVY RAIN HAS DIMINISHED. HOWEVER...THE UPPER LEVEL LOW PRESSURE SYSTEM REMAINS TO OUR WEST AND EVEN THOUGH THE FLASH FLOOD THREAT HAS DIMINISHED...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE SCATTERED SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT TONIGHT ARE NOT EXPECTED TO CREATE ADDITIONAL FLOODING. HOWEVER...IF THEY SHOULD HAPPEN TO BE STRONG ENOUGH OVER AN AREA SATURATED WITH 4 TO 6 INCHES OF RAIN OVER THE WEEKEND THE RAIN FROM EVEN A FAST MOVING THUNDERSTORM COULD CREATE ADDITIONAL PROBLEMS. THE POTENTIAL FOR ADDITIONAL FLOODING WILL NEED TO BE MONITORED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY MANAGEMENT GROUPS SHOULD CONTINUE TO MONITOR THE SITUATION TONIGHT...AND SHOULD BE PREPARED TO TAKE ACTION AS APPLICABLE FLOOD WARNING AND WATCH PRODUCTS ARE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... WHILE CONVECTION OR HEAVY RAIN IS NOT ANTICIPATED...SHOWERS ARE EXPECTED TUESDAY AND INTO WEDNESDAY AS THE UPPER TROUGH AXIS CLEARS THE AREA FROM WEST TO EAST. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS GIVEN THE ANTECEDENT SOIL CONDITIONS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Nov 1, 11:07 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 3 E MANNFORD 36.13N 96.30W
11/01/2004 1.00 INCH CREEK OK PUBLIC
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:01 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.